- 38 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 22-year-old-man developed malignant catatonia secondary to withdrawal of clozapine and worsening of the malignant catatonia following dose reduction of benzatropine [benztropine] for schizophrenia [not all the routes and dosages stated].
The man had schizophrenia with auditory hallucinations and persecutory delusions, which was controlled with clozapine for approximately two years. He presented to the emergency department due to an un-witnessed fall and worsening symptoms of mutism, rigidity, staring and withdrawal due to discontinuation of clozapine two days ago. He was diagnosed with neuroleptic malignant syndrome (NMS) secondary to risperidone two years prior to the presentation. His NMS was successfully treated with discontinuation of risperidone and initiation of...
- Kapulsky L, et al. Clozapine Discontinuation and Malignant Catatonia: A Case Report. Psychosomatics 60: 75-79, No. 1, Jan-Feb 2019. Available from: URL: http://doi.org/10.1016/j.psym.2018.03.007 - USA